Alert archive / Wyoming / High Wind Warnings in 2025
High Wind Warning 32, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Jun 20, 2025, 12:55 AM MDT for Albany County, Carbon County, Laramie County, Wyoming. It took effect at Jun 20, 2025, 10:00 AM MDT. It was in force for 23 hr. 59 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 20, 2025, 12:55 AM MDT (06:55 UTC)
- In effect from
- Jun 20, 2025, 10:00 AM MDT
- Expired
- Jun 21, 2025, 9:00 AM MDT
- In force
- 23 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 10:08 AM MDT | NON-TSTM WND GST 58 | 9 Wnw Elk Mountain, WY | Mesonet station WY17 8.9 S Hanna (WYDOT). |
| Jun 20, 10:08 AM MDT | NON-TSTM WND GST 63 | 1 Nnw Arlington, WY | Mesonet station KARL 0.6 NW Arlington (WYDOT). |
| Jun 20, 10:08 AM MDT | NON-TSTM WND GST 64 | 3 Nw Elk Mountain, WY | Mesonet station WY19 2.9 NW Elk Mountain (WYDOT). |
| Jun 20, 10:18 AM MDT | NON-TSTM WND GST 66 | 7 Nw Elk Mountain, WY | Mesonet station WY18 Halleck Ridge (WYDOT). |
| Jun 20, 10:22 AM MDT | NON-TSTM WND GST 68 | 3 Nw Arlington, WY | Mesonet station WY22 2.7 NW Arlington (WYDOT). |
| Jun 20, 10:42 AM MDT | NON-TSTM WND GST 60 | 14 Wnw Laramie, WY | Mesonet station WY27 14.5 SW Bosler (WYDOT). |
| Jun 20, 10:44 AM MDT | NON-TSTM WND GST 58 | 11 Sse Garrett, WY | Mesonet station DODW4 11 SSE Garrett - Dodge Creek Raws - Dod. |
| Jun 20, 10:57 AM MDT | NON-TSTM WND GST 57 | 5 W Laramie, WY | Laramie Airport ASOS reported at peak gust of 57 mph. |
| Jun 20, 10:57 AM MDT | NON-TSTM WND GST 57 | Laramie, WY | Laramie Airport ASOS reported peak wind gust of 57 mph. |
| Jun 20, 11:08 AM MDT | NON-TSTM WND GST 76 | 3 Nw Arlington, WY | Mesonet station WY22 2.7 NW Arlington (WYDOT). |
| Jun 20, 11:20 AM MDT | NON-TSTM WND GST 56 | 2 Ne Hanna, WY | Mesonet station PC233 Elmo. |
| Jun 20, 11:20 AM MDT | NON-TSTM WND GST 56 | 7 E Laramie, WY | Mesonet station PC236 Pilot Hill. |
| Jun 20, 11:20 AM MDT | NON-TSTM WND GST 59 | 12 S Shirley Basin, WY | Mesonet station PC574 Shirley Basin. |
| Jun 20, 11:22 AM MDT | NON-TSTM WND GST 58 | 15 E Sinclair, WY | Mesonet station WY15 14.5 E Sinclair (WYDOT). |
| Jun 20, 11:22 AM MDT | NON-TSTM WND GST 66 | Skyline, WY | Mesonet station KSKL Skyline (WYDOT). |
| Jun 20, 11:32 AM MDT | NON-TSTM WND GST 71 | 3 Nw Elk Mountain, WY | Mesonet station WY19 2.9 NW Elk Mountain (WYDOT). |
| Jun 20, 11:38 AM MDT | NON-TSTM WND GST 61 | 3 Ese Elk Mountain, WY | Mesonet station WY20 2.5 SE Elk Mountain (WYDOT). |
| Jun 20, 11:38 AM MDT | NON-TSTM WND GST 62 | 10 Ssw Hanna, WY | Mesonet station WY16 10.5 SW Hanna (WYDOT). |
| Jun 20, 11:59 AM MDT | NON-TSTM WND GST 60 | 4 W Laramie, WY | ASOS station KLAR Laramie Airport - Lar. |
| Jun 20, 12:07 PM MDT | NON-TSTM WND GST 59 | 2 Ne Rawlins, WY | ASOS station KRWL 1 ENE Rawlins. |
| Jun 20, 12:18 PM MDT | NON-TSTM WND GST 71 | 9 Wnw Elk Mountain, WY | Mesonet station WY17 8.9 S Hanna (WYDOT). |
| Jun 20, 12:20 PM MDT | NON-TSTM WND GST 58 | 7 Wnw Laramie, WY | Mesonet station PC237 Snowy Range. |
| Jun 20, 12:22 PM MDT | NON-TSTM WND GST 60 | 2 E Arlington, WY | Mesonet station WY23 1.6 E Arlington (WYDOT). |
| Jun 20, 12:22 PM MDT | NON-TSTM WND GST 65 | 10 Ssw Hanna, WY | Mesonet station WY16 10.5 SW Hanna (WYDOT). |
| Jun 20, 12:22 PM MDT | NON-TSTM WND GST 75 | 7 Nw Elk Mountain, WY | Mesonet station WY18 Halleck Ridge (WYDOT). |
| Jun 20, 12:48 PM MDT | NON-TSTM WND GST 60 | 7 Ese Arlington, WY | Mesonet station WY24 6.9 E Arlington (WYDOT). |
| Jun 20, 1:00 PM MDT | NON-TSTM WND GST 67 | 7 E Laramie, WY | Mesonet station PC236 Pilot Hill. |
| Jun 20, 1:02 PM MDT | NON-TSTM WND GST 58 | 4 Nnw Vedauwoo, WY | Mesonet station WY28 3.9 NW Vedauwoo (WYDOT). |
| Jun 20, 1:22 PM MDT | NON-TSTM WND GST 68 | 14 Wnw Laramie, WY | Mesonet station WY27 14.5 SW Bosler (WYDOT). |
| Jun 20, 1:30 PM MDT | NON-TSTM WND DMG | 1 Se Laramie, WY | Observer reported 15ft Blue Spruce tree leader about 4.5 inches in diameter broke off from the High winds in Laramie this afternoon. |
| Jun 20, 1:32 PM MDT | NON-TSTM WND GST 66 | 1 Nnw Arlington, WY | Mesonet station KARL 0.6 NW Arlington (WYDOT). |
| Jun 20, 1:42 PM MDT | NON-TSTM WND GST 62 | 3 Ese Elk Mountain, WY | Mesonet station WY20 2.5 SE Elk Mountain (WYDOT). |
| Jun 20, 2:02 PM MDT | NON-TSTM WND GST 58 | 1 Nnw Arlington, WY | Mesonet station KARL 0.6 NW Arlington (WYDOT). |
| Jun 20, 2:08 PM MDT | NON-TSTM WND GST 58 | 5 Nw Arlington, WY | Mesonet station WY21 5.5 NW Arlington (WYDOT). |
| Jun 20, 2:08 PM MDT | NON-TSTM WND GST 73 | 3 Nw Arlington, WY | Mesonet station WY22 2.7 NW Arlington (WYDOT). |
| Jun 20, 2:09 PM MDT | NON-TSTM WND GST 60 | 2 Ne Rawlins, WY | ASOS station KRWL 1 ENE Rawlins. |
| Jun 20, 2:22 PM MDT | NON-TSTM WND GST 62 | 3 Ese Elk Mountain, WY | Mesonet station WY20 2.5 SE Elk Mountain (WYDOT). |
| Jun 20, 2:32 PM MDT | NON-TSTM WND GST 60 | 2 E Arlington, WY | Mesonet station WY23 1.6 E Arlington (WYDOT). |
| Jun 20, 2:32 PM MDT | NON-TSTM WND GST 63 | 10 Ssw Hanna, WY | Mesonet station WY16 10.5 SW Hanna (WYDOT). |
| Jun 20, 2:38 PM MDT | NON-TSTM WND GST 58 | 4 W Laramie, WY | ASOS station KLAR Laramie Airport - Lar. |
| Jun 20, 2:38 PM MDT | NON-TSTM WND GST 66 | 9 Wnw Elk Mountain, WY | Mesonet station WY17 8.9 S Hanna (WYDOT). |
| Jun 20, 2:44 PM MDT | NON-TSTM WND GST 59 | 11 Sse Garrett, WY | Mesonet station DODW4 11 SSE Garrett - Dodge Creek Raws - Dod. |
| Jun 20, 2:48 PM MDT | NON-TSTM WND GST 60 | Skyline, WY | Mesonet station KSKL Skyline (WYDOT). |
| Jun 20, 2:52 PM MDT | NON-TSTM WND GST 58 | 15 E Sinclair, WY | Mesonet station WY15 14.5 E Sinclair (WYDOT). |
| Jun 20, 2:52 PM MDT | NON-TSTM WND GST 59 | 3 Nw Elk Mountain, WY | Mesonet station WY19 2.9 NW Elk Mountain (WYDOT). |
| Jun 20, 2:52 PM MDT | NON-TSTM WND GST 69 | 7 Nw Elk Mountain, WY | Mesonet station WY18 Halleck Ridge (WYDOT). |
| Jun 20, 3:12 PM MDT | NON-TSTM WND GST 60 | 10 Ssw Hanna, WY | Mesonet station WY16 10.5 SW Hanna (WYDOT). |
| Jun 20, 3:12 PM MDT | NON-TSTM WND GST 65 | 3 Nw Arlington, WY | Mesonet station WY22 2.7 NW Arlington (WYDOT). |
| Jun 20, 3:12 PM MDT | NON-TSTM WND GST 70 | 7 Nw Elk Mountain, WY | Mesonet station WY18 Halleck Ridge (WYDOT). |
| Jun 20, 3:15 PM MDT | NON-TSTM WND GST 61 | 2 Ne Rawlins, WY | ASOS station KRWL 1 ENE Rawlins. |
| Jun 20, 3:22 PM MDT | NON-TSTM WND GST 59 | 15 E Sinclair, WY | Mesonet station WY15 14.5 E Sinclair (WYDOT). |
| Jun 20, 3:28 PM MDT | NON-TSTM WND GST 60 | 3 Nw Elk Mountain, WY | Mesonet station WY19 2.9 NW Elk Mountain (WYDOT). |
| Jun 20, 3:52 PM MDT | NON-TSTM WND GST 67 | 9 Wnw Elk Mountain, WY | Mesonet station WY17 8.9 S Hanna (WYDOT). |
| Jun 20, 4:12 PM MDT | NON-TSTM WND GST 58 | 1 Nnw Arlington, WY | Mesonet station KARL 0.6 NW Arlington (WYDOT). |
| Jun 20, 4:28 PM MDT | NON-TSTM WND GST 78 | 7 Nw Elk Mountain, WY | Mesonet station WY18 Halleck Ridge (WYDOT). |
| Jun 20, 4:42 PM MDT | NON-TSTM WND GST 62 | 3 Nw Elk Mountain, WY | Mesonet station WY19 2.9 NW Elk Mountain (WYDOT). |
| Jun 20, 5:08 PM MDT | NON-TSTM WND GST 58 | 9 Wnw Elk Mountain, WY | Mesonet station WY17 8.9 S Hanna (WYDOT). |
| Jun 20, 5:08 PM MDT | NON-TSTM WND GST 61 | 3 Nw Arlington, WY | Mesonet station WY22 2.7 NW Arlington (WYDOT). |
| Jun 20, 5:38 PM MDT | NON-TSTM WND GST 62 | 7 Nw Elk Mountain, WY | Mesonet station WY18 Halleck Ridge (WYDOT). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 6.9 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 4964 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
312 WWUS75 KCYS 200655 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1255 AM MDT Fri Jun 20 2025 WYZ109>111-202100- /O.UPG.KCYS.HW.A.0030.250620T1500Z-250621T1500Z/ /O.NEW.KCYS.HW.W.0032.250620T1600Z-250621T1500Z/ Central Carbon County-North Snowy Range Foothills-Southwest Carbon County- Including the cities of Elk Mountain, Arlington, Baggs, and Rawlins 1255 AM MDT Fri Jun 20 2025 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 AM MDT SATURDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80, Central Carbon County, and Southwest Carbon County. * WHEN...From 10 AM this morning to 9 AM MDT Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ113-202100- /O.NEW.KCYS.HW.W.0032.250620T1600Z-250621T0200Z/ Upper North Platte River Basin- Including the cities of Encampment and Saratoga 1255 AM MDT Fri Jun 20 2025 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected, mainly in the afternoon. * WHERE...Upper North Platte River Basin including Saratoga. * WHEN...From 10 AM this morning to 8 PM MDT this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ115-116-202100- /O.CON.KCYS.HW.A.0030.250620T1600Z-250621T1500Z/ Laramie Valley-South Laramie Range- Including the cities of Bosler, Vedauwoo, Buford, Pumpkin Vine, and Laramie 1255 AM MDT Fri Jun 20 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 10 AM MDT THIS MORNING THROUGH SATURDAY MORNING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...South Laramie Range including the Interstate 80 Summit between Cheyenne and Laramie, and Laramie Valley. * WHEN...From 10 AM MDT this morning through Saturday morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ Trudel
4 follow-up statements
677 WWUS75 KCYS 201652 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1052 AM MDT Fri Jun 20 2025 WYZ115-201800- /O.CAN.KCYS.HW.A.0030.000000T0000Z-250621T1500Z/ Laramie Valley- Including the cities of Bosler and Laramie 1052 AM MDT Fri Jun 20 2025 ...HIGH WIND WATCH IS REPLACED WITH HIGH WIND WARNING... $$ WYZ116-210100- /O.UPG.KCYS.HW.A.0030.000000T0000Z-250621T1500Z/ /O.EXA.KCYS.HW.W.0032.000000T0000Z-250621T1500Z/ South Laramie Range- Including the cities of Vedauwoo, Buford, and Pumpkin Vine 1052 AM MDT Fri Jun 20 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...South Laramie Range including the Interstate 80 Summit between Cheyenne and Laramie. * WHEN...Until 9 AM MDT Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ109>111-210100- /O.CON.KCYS.HW.W.0032.000000T0000Z-250621T1500Z/ Central Carbon County-North Snowy Range Foothills-Southwest Carbon County- Including the cities of Elk Mountain, Rawlins, Baggs, and Arlington 1052 AM MDT Fri Jun 20 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80, Central Carbon County, and Southwest Carbon County. * WHEN...Until 9 AM MDT Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ113-210100- /O.CON.KCYS.HW.W.0032.000000T0000Z-250621T0200Z/ Upper North Platte River Basin- Including the cities of Saratoga and Encampment 1052 AM MDT Fri Jun 20 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected, mainly in the afternoon. * WHERE...Upper North Platte River Basin including Saratoga. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ Veserat
775 WWUS75 KCYS 201658 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1058 AM MDT Fri Jun 20 2025 WYZ115-211500- /O.EXA.KCYS.HW.W.0032.000000T0000Z-250621T1500Z/ Laramie Valley- Including the cities of Bosler and Laramie 1058 AM MDT Fri Jun 20 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...South Laramie Range including the Interstate 80 Summit between Cheyenne and Laramie. * WHEN...Until 9 AM MDT Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ109>111-211500- /O.CON.KCYS.HW.W.0032.000000T0000Z-250621T1500Z/ Central Carbon County-North Snowy Range Foothills-Southwest Carbon County- Including the cities of Elk Mountain, Rawlins, Baggs, and Arlington 1058 AM MDT Fri Jun 20 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80, Central Carbon County, and Southwest Carbon County. * WHEN...Until 9 AM MDT Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ113-210200- /O.CON.KCYS.HW.W.0032.000000T0000Z-250621T0200Z/ Upper North Platte River Basin- Including the cities of Saratoga and Encampment 1058 AM MDT Fri Jun 20 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected, mainly in the afternoon. * WHERE...Upper North Platte River Basin including Saratoga. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ116-211500- /O.CON.KCYS.HW.W.0032.000000T0000Z-250621T1500Z/ South Laramie Range- Including the cities of Vedauwoo, Buford, and Pumpkin Vine 1058 AM MDT Fri Jun 20 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...South Laramie Range including the Interstate 80 Summit between Cheyenne and Laramie. * WHEN...Until 9 AM MDT Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ Veserat
600 WWUS75 KCYS 210711 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 111 AM MDT Sat Jun 21 2025 WYZ109-111-116-210815- /O.CAN.KCYS.HW.W.0032.000000T0000Z-250621T1500Z/ Central Carbon County-Southwest Carbon County-South Laramie Range- Including the cities of Pumpkin Vine, Rawlins, Baggs, Vedauwoo, and Buford 111 AM MDT Sat Jun 21 2025 ...HIGH WIND WARNING IS CANCELLED... Strong gusty winds are no longer expected early this morning, although south to southwest winds may gust as high as 45 MPH around sunrise. $$ WYZ110-211500- /O.CON.KCYS.HW.W.0032.000000T0000Z-250621T1500Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 111 AM MDT Sat Jun 21 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Southwest winds 30 to 40 mph with brief gusts up to 60 mph expected. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...Until 9 AM MDT this morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ115-211500- /O.CON.KCYS.HW.W.0032.000000T0000Z-250621T1500Z/ Laramie Valley- Including the cities of Bosler and Laramie 111 AM MDT Sat Jun 21 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph possible, mainly west of Laramie. * WHERE...Laramie Valley. * WHEN...Until 9 AM MDT this morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ Trudel
703 WWUS75 KCYS 211439 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 839 AM MDT Sat Jun 21 2025 WYZ110-115-211545- /O.EXP.KCYS.HW.W.0032.000000T0000Z-250621T1500Z/ North Snowy Range Foothills-Laramie Valley- Including the cities of Bosler, Laramie, Arlington, and Elk Mountain 839 AM MDT Sat Jun 21 2025 ...HIGH WIND WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... Winds have diminished below warning thresholds. However, wind gusts up to 50 mph will be possible over the next few hours. $$ Fuller
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jun 19, 11:40 PM MDT, 1 hour 15 minutes earlier. Its key messages:
- A warming and drying trend will take over through Saturday. Near record high temperatures are possible on Friday and Saturday.
- Cooler temperatures expected for most of next week with a return of showers and thunderstorms.
Area forecast discussion, Jun 19, 11:40 PM MDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1140 PM MDT Thu Jun 19 2025
.KEY MESSAGES...
- A warming and drying trend will take over through Saturday.
Near record high temperatures are possible on Friday and
Saturday.
- Cooler temperatures expected for most of next week with a
return of showers and thunderstorms.
&&
.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 304 PM MDT Thu Jun 19 2025
An upper level ridge will be the dominant pattern in the short term
period. The Intermountain West will be dry over the next couple
days. The upper level ridge will advect in warm dry air from the
Southwest Desert of the United States. This warm air would raise
temps into the 90's and possibly into the 100's but those values
would be reached in the Panhandle. Confidence is high in these
temperatures due to NAEFS progging 700mb temps into the 99th
percentile with some maxed out values now populated within our
forecast area this latest model run. Models also show consensus
with this ideal as 700mb temperatures are forecasted to run
between 18C to 20C for most of the area. In combination with
these warm temperature its expected to be dry precipitation
wise. Westerly flow aloft will form a dry layer near the surface
allowing dewpoints to drop into the high twenties and 30's
dropping RH values into the teens. Fire weather concerns are
minimal due to our green up and recent rainfall despite the warm
temperatures and dry conditions. Friday and Saturday morning,
An upper level trough with produce a surface low that will
compress the pressure gradient as it travels through the
Intermountain West. Friday will be pretty gusty in the afternoon
and evening. Sustained winds look to be in the 30's and wind
gusts up into the 50's. It's a little uncertain if we will reach
high wind criteria because there some disagreement between the
models with determining the velocity of the low level jet that
develops Thursday night. With the ridge increasing subsident
flow the strength of the low level jet will determine on how
strong the gusts will be. The Craig to Casper gradient maxes out
into the 50's on Friday and Saturday which strengthens the
argument for those stronger winds. A high wind watch was issued
for Friday morning to Saturday morning to capture those
potential higher winds due to the deep mixing to 500mb and the
slight increase of subsident flow.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
Issued at 304 PM MDT Thu Jun 19 2025
The upper-level ridge will depart Sunday, but it will still
manage to get into the upper 80s in the Nebraska panhandle. It
will continue to be precip free until the trough moves in later
in the day when higher PoPs and tstorm chances return. Little,
if any, QPF is expected Sunday night with very dry air near the
surface. Cooler temperatures will accompany the early week rain
chances, with highs Monday through Wednesday be back in the
70s. We will warm back up near the end of the period with the
return of the 90s.
On Monday, surface winds will shift into the east/southeast
with excellent moisture advection near the surface. This will
likely result in low stratus across the eastern high plains and
cloudy skies for much of Monday and early Tuesday. However, this
may also limit convection a bit with the best chance of
thunderstorms confined to areas west of the Laramie Range for at
least Monday. The slow moving nature of this trough will
continue the diurnal shower and storm chances through the early
week. Models show the stationary cold front lifting northeast as a
warm front later on Tuesday with increased frontogenesis and
lift.
Tuesday and Tuesday night is the most favorable period
for widespread showers and thunderstorms for the area. We can't
rule out the potential for strong or severe thunderstorms, but
coverage and confidence are pretty low at this time with
marginal convective parameters. A quarter to half inch is
possible in isolated spots within the panhandle, with higher end
amounts wherever convection occurs. On Wednesday afternoon and
evening, forecast QPF varies from 0.10-0.25" for areas along
and east of I-25 as showery precip continues.
&&
.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1140 PM MDT Thu Jun 19 2025
Upper level ridge axis will move northeast across the area
today with surface winds shifting into the southwest. Dry weather
is expected to continue over the next 24 to 30 hours.
HAZARDS/WEATHER TRENDS: VFR conditions expected through Friday
evening. Mainly a wind forecast for all terminals as southwest winds
increase this morning and continue through the afternoon.
Before winds increase this morning, LLWS is likely for KAIA,
KBFF, and KCDR. Otherwise, may see gusts up to 50 knots for KLAR and
KRWL, with gusts up to 35 knots for KCYS and the western Nebraska
panhandle terminals. Gusty winds will diminish between 01z and 03z
Saturday.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Friday morning through Saturday morning
for WYZ109>111.
High Wind Watch from Friday morning through Saturday morning
for WYZ115-116.
NE...None.
&&
SHORT TERM...MM
LONG TERM...PV
AVIATION...TJTHazardous weather outlook, Jun 19, 5:07 AM MDT, 19 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 507 AM MDT Thu Jun 19 2025 NEZ002-003-019>021-054-055-095-096-WYZ101>119-201115- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 507 AM MDT Thu Jun 19 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY West to southwest winds will increase ahead of the next Pacific cold front. Gusts up to 55 MPH are possible west of Interstate 25 with gusts up to 45 MPH across the eastern high plains. Thunderstorms will return to the area next week along with much cooler, but closer to normal, temperatures. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:04 PM MDT | Red Flag Warning | CYS | Albany, Carbon | 31 hr |
Nearby
High Wind Warnings in Wyoming, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.